Advanced search
Start date

Universal covering semigroups of Lie semigroups

Grant number: 12/20818-5
Support Opportunities:Scholarships abroad - Research
Effective date (Start): August 08, 2013
Effective date (End): July 20, 2014
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Eyüp Kizil
Grantee:Eyüp Kizil
Host Investigator: Jimmie D. Lawson
Host Institution: Instituto de Ciências Matemáticas e de Computação (ICMC). Universidade de São Paulo (USP). São Carlos , SP, Brazil
Research place: Louisiana State University (LSU), United States  


Monotonic homotopy was considered by Lawson in [law] and [law1], where the main purpose was to extend to Lie semigroups the classical construction of universal covering groups. Monotonic homotopy between monotonic curves of a Lie semigroup S is a variant of the usual homotopy linking continuously monotonic curves of S through monotonic curves. We are interessted in this Project for a possible identification of the semigroup \Gamma(S) of monotonic homotopy classes with the universal covering semigroup \tilde(S) of S (or a closed subsemigroup of it). This problem, which is actually a conjecture formulated by Lawson himself, was proved for a particular class of semigroups, called Ol'shanskii semigroups. We intend to deal with Lie semigroups in general using the preliminary results we have obtained in [ckl] on the covering space \Gamma(\Sigma,x), x in M, of a conic control system \Sigma since both “\Gamma(\Sigma,x) and \tilde(S) are obtained via the same aproach. There exists a good perspective that we could achieve our objective since this covering space is simply connected which would allow us to identify it with the universal covering semigroup of S. References. [ckl] Colonius, F., Kizil, E. e San Martin, L: Covering space for monotonic homotopy of trajectories of control systems, Journal of Differential Equations, Vol 216, Issue 2, pg.324-353, 2005.[law] J. Lawson: Universal Objects in Lie Semigroup Theory. In Positivity in Lie Theory (J. Hilgert, J.D. Lawson, K.-H. Neeb, E.B. Vinberg, editors) de Gruyter Expositions in Mathematics 20 (1995).[law1] J. Lawson: Free Local Semigroup Constructions. Monatsh. Math. 121 (1996), 309-333. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
KIZIL, EYUEP; LAWSON, JIMMIE. Lie Semigroups, Homotopy, and Global Extensions of Local Homomorphisms. JOURNAL OF LIE THEORY, v. 25, n. 3, p. 753-774, . (12/20818-5)
KIZIL, EYUEP; LAWSON, JIMMIE. On a subsemigroup of the universal covering of Lie semigroups. Semigroup Forum, v. 89, n. 3, p. 627-638, . (12/20818-5)

Please report errors in scientific publications list using this form.